| Model Number |
G38488 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/28/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
510(k) number: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up report will be submitted to include the investigation conclusions.
Event or Problem Description
This file addresses the first stent implanted which was damaged by the second stent- a conservative approach was taken in initially assessing this complaint and is being reported under the malfunction precedence of "stent fracture" pending additional questions.As reported to customer relations: "caught proximal edge with a subsequent stent and folded the 6x140 in on itself.Had to remove the subsequent system and had trouble getting catheter past overlapped segment to retrieve an embolic filter.Eventually able to retrieve filter and ballooned the folded in segment of the initial ptx.At that point, placed longer, subsequent stent through that end with good angiographic results".Dm believes this might be a wire-guide compatibility issue--working on.014 wire with.035 stent, so the mismatch might be the problem.Nothing available for return (first device remains in patient, second device discarded)".Additional information provided by dm on 05jul2018: "(can you confirm if the stent fractured at all when it crumpled?) i cannot confirm stent fracture.It did not appear to fracture though".
Additional Manufacturer Narrative
510(k) number; p1000022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation the zisv6-35-125-7-80-ptx device of lot number c1414778 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.There are two device and complaint devices linked to this occurrence.Refer to complaint file 3001845648-2018-00341 for details of the second device.From customer testimony, the complaint device was advanced over a 0.014¿ diameter wire guide.The customer was contacted to request additional information.The information was not provided after three requests.The investigation will be updated if the information becomes available.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Details of this event were forwarded to a research and development engineering.From the engineers testimony: ¿the purpose of the 0.035¿wireguide is to aid the tracking of the zilver ptx thumbwheel delivery system to the lesion location and also to provide support to the delivery system throughout the procedure.The 0.014¿ wireguide would be more flexible than a 0.035¿ wireguide which could lead to there being less support for the delivery system in the patient anatomy.This could cause or contribute to the delivery system becoming caught on the edge of a previously placed stent.¿ however, as the device is not available, the information was not provided, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system¿ document review prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1414778.Summary there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be low (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The folded stent portion was ballooned to ensure vessel wall apposition.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
As reported to customer relations: "caught proximal edge with a subsequent stent and folded the 6x140 in on itself.Had to remove the subsequent system and had trouble getting catheter past overlapped segment to retrieve an embolic filter.Eventually able to retrieve filter and ballooned the folded in segment of the initial ptx.At that point, placed longer, subsequent stent through that end with good angiographic results." dm believes this might be a wire-guide compatibility issue--working on.014 wire with.035 stent, so the mismatch might be the problem.Nothing available for return (first device remains in patient, second device discarded)." additional information provided on 05jul2018: "(- can you confirm if the stent fractured at all when it crumpled?) i cannot confirm stent fracture.It did not appear to fracture though.
Event or Problem Description
This follow up mdr is being submitted to cancel the initial report.This file addresses the first stent implanted which was damaged by the second stent: as reported to customer relations: "caught proximal edge with a subsequent stent and folded the 6x140 in on itself.Had to remove the subsequent system and had trouble getting catheter past overlapped segment to retrieve an embolic filter.Eventually able to retrieve filter and ballooned the folded in segment of the initial ptx.At that point, placed longer, subsequent stent through that end with good angiographic results." dm believes this might be a wire-guide compatibility issue--working on.014 wire with.035 stent, so the mismatch might be the problem.Nothing available for return (first device remains in patient, second device discarded)." additional information provided by dm on 05jul2018: "(can you confirm if the stent fractured at all when it crumpled?) i cannot confirm stent fracture.It did not appear to fracture though.".
Additional Manufacturer Narrative
510(k) number; p1000022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).This follow up report is being submitted to cancel the initial mdr report.A conservative approach was taken in initially assessing this complaint and was originally reported under the malfunction precedence of "stent fracture".Additional information was received to confirm that the stent did not seem to be fractured.A serious deterioration in the state of health of the patient was not reported in this case.Based on the information provided in this complaint, the risk has been established within the file.This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report as per section 803.50 of 21 cfr 803.Overall risk assessed as category iii (low).